MAUDE Adverse Event Report: RAYNER INTRAOCULAR LENSES LIMITED RAYONE EMV

RAYNER INTRAOCULAR LENSES LIMITED RAYONE EMV
Model Number RAO200E
Medical Device Problem Codes Break (1069); Ejection Problem (4009)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 01/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reference (b)(6) has been allocated to this case by rayner.The event description provided states that the plunger got stuck in injector and the iol broke.As a result of the event the patient was left aphakic.Due to unavailability of a back-up lens, the patient required a secondary implantation surgery.The rayone preloaded iol injection system use risk analysis identifies the following as possible causes of "trapped/torn lens haptic/optic during insertion"; inadequate amount of viscoelastic, inadequate quality of viscoelastic, haptic trapped by plunger override due to fast motion, user opens closed flaps and closes again before use, plunger advanced too quickly, insertion of viscoelastic through nozzle leading to inadequate amount of viscoelastic, user removed injector from tray prior to inserting viscoelastic - causing lens to be improperly placed in cartridge, user removes injector from tray prior to closing cartridge - resulting in cartridge not being clipped closed properly and optic edge trapped/damaged on closure of cartridge.Our review of production records for the rayone emv rao200e batch 063217598 showed that all manufacturing and quality checks were conducted with successful results.All devices released for distribution from this batch were within tolerance, met specification criteria and were without defects.A review of vigilance data confirms that this is an isolated event.No other incidents, of any type, have been received against the rayone emv rao200e batch 063217598.It is not possible to establish root cause from the limited evidence and information available.
 
Event or Problem Description
On 6th february 2024, rayner received notification from its distirbutor in south africa of an event that occurred during use of a rayone emv rao200e.The event description provided states that the plunger got stuck in injector and the iol broke.As a result of the event the patient was left aphakic, due to unavailability of a back-up lens, requiring a secondary implantation surgery.
 
Additional Manufacturer Narrative
The reference (b)(4) has been allocated to this case by rayner.The event description provided states that the plunger got stuck in injector and the iol broke.As a result of the event the patient was left aphakic.Due to unavailability of a back-up lens, the patient required a secondary implantation surgery.The rayone preloaded iol injection system use risk analysis identifies the following as possible causes of "trapped/torn lens haptic/optic during insertion"; inadequate amount of viscoelastic, inadequate quality of viscoelastic, haptic trapped by plunger override due to fast motion, user opens closed flaps and closes again before use, plunger advanced too quickly, insertion of viscoelastic through nozzle leading to inadequate amount of viscoelastic, user removed injector from tray prior to inserting viscoelastic - causing lens to be improperly placed in cartridge, user removes injector from tray prior to closing cartridge - resulting in cartridge not being clipped closed properly and optic edge trapped/damaged on closure of cartridge.Our review of production records for the rayone emv rao200e batch 063217598 showed that all manufacturing and quality checks were conducted with successful results.All devices released for distribution from this batch were within tolerance, met specification criteria and were without defects.A review of vigilance data confirms that this is an isolated event.No other incidents, of any type, have been received against the rayone emv rao200e batch 063217598.The injector was returned dehydrated in the blister tray.Preliminary inspection of the returned injector showed that one of the movable flaps were closed and the plunger was fully retracted.Viscoelastic residue was also observed in the loading bay and in the nozzle.No lens was returned with the device.To facilitate further inspection of the returned product, the injector was disassembled.The injector parts were inspected under 10x magnification found now damage to any part of the device.To facilitate further testing of the injector, the injector was re-assembled.Used rayner stock rao 600c + 31.0 which was loaded and injected as per the ifu.Ophteisbio3.0% ovd was used.Injection was successful, with no resistance experienced, and with no damage to the lens or injector post injection.A toluidine blue 0.5% dye test was performed on the nozzle.This test did not identify any irregularity in the nozzle coating.From the testing performed we were not able to replicate the event as reported.Product testing performed confirms that the device performs as intended.No fault of the rayner injector was found.
 
Event or Problem Description

Brand Name
RAYONE EMV
Common Device Name
RAYONE EMV
Manufacturer (Section D)
RAYNER INTRAOCULAR LENSES LIMITED
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 8AQ
UK  BN14 8AQ
Manufacturer (Section G)
RAYNER INTRAOCULAR LENSES LIMITED
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 8AQ
UK   BN14 8AQ
Manufacturer Contact
jodie neal
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 -8AQ
UK   BN14 8AQ
MDR Report Key18756496
Report Number3012304651-2024-00038
Device Sequence Number14378555
Product Code HQL
UDI-Device Identifier05029867006739
UDI-Public(01)05029867006739
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
P060011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRAO200E
Device Catalogue NumberRAO200E
Device Lot Number063217598
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2024
Supplement Date Received by Manufacturer02/06/2024
Initial Report FDA Received Date02/22/2024
Supplement Report FDA Received Date11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown